Alert archive / North Carolina / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 33, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Apr 8, 2006, 3:08 PM EDT for Brunswick County, North Carolina. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 8, 2006, 3:08 PM EDT (19:08 UTC)
- Expired
- Apr 8, 2006, 3:41 PM EDT
- In force
- 33 min
- Issued by
- NWS Wilmington, NC
- Area
- Counties, with a storm outline in the text
County Brunswick County, NC
The radar
The Wilmington radar (KLTX), 16 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 8, 3:15 PM EDT | HAIL 0.88 | Ash, NC | DELAYED REPORT FROM A CONVENIENCE STORE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 8, 2:54 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 7.1 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1707 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KILM 081909
SVRILM
NCC019-082000-
/O.NEW.KILM.SV.W.0033.060408T1908Z-060408T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
308 PM EDT SAT APR 8 2006
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL BRUNSWICK COUNTY IN SOUTHEAST NORTH CAROLINA
* UNTIL 400 PM EDT
* AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED 14 MILES WEST OF SHALLOTTE...OR 10 MILES NORTH OF
LITTLE RIVER...AND MOVING EAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SHALLOTTE AROUND 320 PM...
BOILING SPRING LAKES AROUND 345 PM...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.
IF YOU OBSERVE SEVERE WEATHER OR WEATHER RELATED DAMAGE...REPORT IT
TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY THE
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON
NC.
LAT...LON 3426 7803 3401 7799 3395 7864 3401 7861
3407 7855 3415 7853 3416 7848 3414 7842
3418 7836
$$
JAQ1 follow-up statement
000
WWUS52 KILM 081941
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
340 PM EDT SAT APR 8 2006
NCC019-081950-
/O.CAN.KILM.SV.W.0033.000000T0000Z-060408T2000Z/
BRUNSWICK NC-
340 PM EDT SAT APR 8 2006
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BRUNSWICK COUNTY IS
CANCELLED...
AT 339 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE
SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED AND
MOVED NORTH OF THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN
ALLOWED TO EXPIRE.
IF YOU OBSERVED SEVERE WEATHER OR WEATHER RELATED DAMAGE...REPORT IT
TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY THE
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON
NC.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
SATURDAY EVENING FOR SOUTHEAST NORTH CAROLINA.
LAT...LON 3426 7803 3401 7799 3395 7864 3401 7861
3407 7855 3415 7853 3416 7848 3414 7842
3418 7836
$$
JAQWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 10:24 AM EDT, 4 hours 44 minutes earlier.
Area forecast discussion, Apr 8, 10:24 AM EDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 1024 AM EDT SAT APR 8 2006 .UPDATE /HIS AFTERNOON/... NO UPDATE TO THE ZFP EXPECTED AT THIS TIME. MIXING SEEMS TO BE JUST NOW GETTING UNDERWAY AS EVIDENT BY TEMPS STARTING TO RISE AND WIND SPEEDS DOING THE SAME. MANUAL ANALYSIS INDICATED A SFC WAVE IN C VA AND ALONG IN CENTRAL AL/MS. BOTH FEATURES WILL ATTEMPT TO PLAY A ROLE IN THUNDERSTORM DEVEL THIS AFTERNOON. THE FORMER WILL DRIVE THE FRONT INTO THE AREA FROM THE NORTH BY ABOUT 21Z. 12Z NAM/RUC GUIDANCE SUGGESTING A LINE OF TSRA MAY ACCOMPANY IT. THE LATTER WAVE MAY BRING OUR SC COUNTIES SOME TSRA AS IT MOVES INTO THE SAVANNAH AREA. SHEAR PROFILES REMAIN FAVORABLE FOR ORGANIZED CONVECTION AND THERMO PROFILES FAVOR HAIL TO BE THE MAIN THREAT AND WIND DAMAGE RUNNING SECOND. BIGGEST LIMITING FACTOR STILL SEEMS TO BE MOISTURE TRANSPORT AHEAD OF THE PRECIP. GUIDANCE STILL MAY BE A FEW DEGREES OVERFORECASTED IN SFC DEWPOINTS. AS A RESULT CAPE NOW SEEMS TO BE ON THE ORDER OF 800-1500...STILL SUFFICIENT FOR STRONG STORMS GIVEN THE SHEAR. QPF AMOUNTS NOW SEEM TO BE A BIT HIGHER THAN ANTICIPATED...ON THE ORDER OF A HALF INCH AREA WIDE WITH HIGHER AMOUNTS FROM TSRA. && .AVIATION... MORE GUSTY SOUTHWEST WINDS TODAY AHEAD OF A COLD FRONT. GRADIENT WILL PRODUCE WIND GUSTS NEAR 30 KTS BY LATE MORNING. STRONG OMEGA AHEAD OF THE FRONT WILL PRODUCE SHOWERS AND THUNDERSTORMS... BEGINNING AROUND FLO BY 1 PM...AND PUSHING TO THE COAST BY 19-22Z. FRONT MOVES THROUGH AROUND 23-01Z WITH WINDS SHIFTING TO THE NORTH. PRECIPITATION BECOMES STRATA-FORMED BEHIND THE FRONT...WITH LIGHT RAIN AND DRIZZLE LOWERING CEILINGS TO IFR AFTER 04Z. && .MARINE... SIGNIFICANT WAVE HEIGHTS RANGE FROM AROUND 7 FT AT FRYING PAN SHOALS TO 5 FT AT THE ONSLOW BAY BUOY 5 MILES OFF THE COAST. SOUTHWEST FLOW HAS NOT BEEN AS STRONG AS THE MODELS HAVE INDICATED BY THIS TIME... BUT WILL CONTINUE TO STRENGTHEN DURING THE DAY. NO SIGNIFICANT CHANGES NEEDED TO THE CURRENT FORECAST. && .ILM WATCHES/WARNINGS/ADVISORIES... NC...NONE. SC...NONE. MARINE...SMALL CRAFT ADVISORY FOR AMZ250-252-254-256 UNTIL 5 PM SUNDAY. && SHORT TERM...BACON AVIATION...HDL MARINE...PFAFF
Hazardous weather outlook, Apr 8, 1:45 PM EDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 145 PM EDT SAT APR 8 2006 NCZ087-096-097-099>101-SCZ017-023-024-091745- ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-MARLBORO- DARLINGTON-DILLON- 145 PM EDT SAT APR 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS AN INCREASED POTENTIAL FOR STRONG TO SEVERE THUNDERSTORM ACTIVITY AHEAD OF AN APPROACHING STRONG COLD FRONT FROM THE WEST. FROM MIDDAY THROUGH THIS EVENING WILL LIKELY BE THE TIME FRAME WHEN THE WORST CONVECTION IS OBSERVED. LARGE HAIL AND DAMAGING WIND GUSTS WILL BE THE MAIN SEVERE WEATHER THREATS...WITH AN ISOLATED TORNADO ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY FOR LATE SUNDAY NIGHT INTO EARLY MONDAY MORNING... MINIMUM TEMPERATURES COULD DROP TO THE MID AND UPPER 30S. IF WINDS DECOUPLE AND ENOUGH LOW LEVEL MOISTURE REMAINS AVAILABLE...PATCHY TO POSSIBLY SCATTERED FROST COULD BECOME A THREAT. NO ADDITIONAL HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING. SCZ032>034-039-046-091745- FLORENCE-MARION-HORRY-WILLIAMSBURG-GEORGETOWN- 145 PM EDT SAT APR 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT A TORNADO WATCH IS IN EFFECT UNTIL 9 PM EDT. THUNDERSTORMS THIS AFTERNOON MAY BECOME SEVERE...WITH LARGE HAIL...DAMAGING WIND GUSTS...AND POSSIBLY AN ISOLATED TORNADO. THE FOCUS OF THE STRONGEST THUNDERSTORM ACTIVITY WILL GRADUALLY SHIFT FROM FLORENCE AND WILLIAMSBURG COUNTIES INITIALLY...INTO GEORGETOWN AND HORRY COUNTIES MY MID TO LATE AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY FOR LATE SUNDAY NIGHT INTO EARLY MONDAY MORNING... MINIMUM TEMPERATURES COULD DROP TO THE MID AND UPPER 30S. IF WINDS DECOUPLE AND ENOUGH LOW LEVEL MOISTURE REMAINS AVAILABLE...PATCHY TO POSSIBLY SCATTERED FROST COULD BECOME A THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING. AMZ250-252-254-256-091745- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 145 PM EDT SAT APR 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SMALL CRAFT ADVISORY CONTINUES INTO SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. RAS
In the hours before
Special weather statement, Apr 8, 1:27 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 127 PM EDT SAT APR 8 2006 SCZ039-081830- WILLIAMSBURG- INCLUDING THE CITY OF...KINGSTREE 127 PM EDT SAT APR 8 2006 ...STRONG THUNDERSTORMS TO AFFECT WILLIAMSBURG COUNTY... NATIONAL WEATHER SERVICE DOPPLER RADAR HAS DETECTED A STRONG THUNDERSTORM CAPABLE OF PRODUCING DIME SIZED HAIL AND WIND GUSTS TO 45 MPH FROM GREELEYVILLE TO KINGSTREE. THIS STORM WAS MOVING TO THE NORTHEAST AT 35 MPH. FREQUENT LIGHTNING AND TORRENTIAL RAINFALL WILL ALSO BE POSSIBLE WITH THIS STORM. MBB
Special weather statement, Apr 8, 1:52 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 152 PM EDT SAT APR 8 2006 SCZ032-033-081900- FLORENCE-MARION- INCLUDING THE CITIES OF...FLORENCE...MARION 152 PM EDT SAT APR 8 2006 ...THUNDERSTORM WITH WIND AND HAIL IN PARTS OF FLORENCE AND MARION COUNTY... NATIONAL WEATHER SERVICE DOPPLER RADAR HAS DETECTED A STRONG THUNDERSTORM ABOUT 2 MILES WEST OF HEMINGWAY. THIS STORM IS MOVING TO THE NORTHEAST AT ABOUT 35 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 45 MPH ARE POSSIBLE WITH THIS STORM. FREQUENT CLOUD TO GROUND LIGHTNING AND TORRENTIAL DOWNPOURS ARE ALSO LIKELY WITH THIS STORM. MBB
Local storm report, Apr 8, 3:04 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
304 PM EDT SAT APR 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL 6 S NESMITH 33.58N 79.52W
04/08/2006 E1.75 INCH WILLIAMSBURG SC FIRE DEPT/RESCUE
GOLFBALL HAIL NEAR BLOOMINGDALE...REPORTED BY 911
DISPATCHERS
0250 PM HAIL 4 S LORIS 34.00N 78.89W
04/08/2006 E0.88 INCH HORRY SC LAW ENFORCEMENT
NEAR DAISY COMMUNITY. REPORT RELAYED BY STATE WARNING
POINT
0250 PM TORNADO 4 S LORIS 34.00N 78.89W
04/08/2006 HORRY SC LAW ENFORCEMENT
TORNADO SIGHTING NEAR DAISY COMMUNITY...RELAYED BY
WARNING POINT.
&&
RASLocal storm report, Apr 8, 3:06 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
306 PM EDT SAT APR 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL 19 NNE ANDREWS 33.70N 79.44W
04/08/2006 E0.75 INCH WILLIAMSBURG SC AIRPLANE PILOT
2 S OUTLAND
&&
TRAThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 2:53 PM EDT | Tornado Warning | ILM | Columbus | 22 min |
| Apr 8, 3:54 PM EDT | Severe Thunderstorm Warning | ILM | Brunswick | 39 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.